Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 26, 2014, 06:35:01 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 647539
  • Total Topics: 49341
  • Online Today: 205
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Tha Pancreas and HIV Meds  (Read 1859 times)

0 Members and 1 Guest are viewing this topic.

Offline loydkw

  • Member
  • Posts: 3
Tha Pancreas and HIV Meds
« on: November 01, 2006, 08:28:55 AM »

  I haven't seen anything on this topic and was wondering if anyone else has experienced this or not? 2 years ago I was hospitalized with a high fever of 104 and after 5 days in the hospital the only thing that could be determined was that I had Pancreatitis. Usually pancreatitis is caused from too much alcohol, but in my case it wasn't alcohol as i am not a regular drinker. My doctor at that time determined that it was the kaletra that caused my Amylase and Lipase levels for the pancreas to go way up and my liver enzymes as well.  Just a couple of weeks ago I ended up back in the hospital again with a high fever and slight chest pain and burning in the stomach. Again it was the Pancreas and Liver Enzymes that was the problem and this time my doctor said it was the Truvada that was probably causing this to happen.

 I haven't seen any documented research on this anywhere, but with the way some HIV meds a rushed onto the market it is no wonder why these type things happen. Hopefully there will be some more research into this problem so that when someone has a problem with unexplained high fever and such they can find the problem or cause quicker.

 unfortunately there seems to be nothing to do for this other than let your system heal itself and a change of diet which eliminated a lot of foods that contain fat.

 I am just glad that thorough tests were done to diagnose my Pancreatitis instead of nothing being found with the simple test you normally get done. if it had it not been for my doctor deciding to test for the Amylase and Lipase numbers there is no telling what could have happened.

Loydkw

Offline jack

  • Member
  • Posts: 1,578
  • fomerly the loser known as Jake
Re: Tha Pancreas and HIV Meds
« Reply #1 on: November 01, 2006, 08:37:15 AM »
My dr.s have always been concerned with pancreatitis with most PIs since they came on mkt in mid 90s. Drink lots of water.
Its also another reason you shouldnt drink alcohol while on PIs and some other hiv meds. I was in emergency twice because of drinking while on PIs. I thought I was dying.

Offline Catman

  • Member
  • Posts: 419
  • Blessed with more than 9 lives! + since 1986
    • Who is the Catman?
Re: Tha Pancreas and HIV Meds
« Reply #2 on: November 03, 2006, 04:40:44 PM »
There was a period of my life that I was suffering from Pancreatitis quite frequently. I would sometimes be hospitalized 3 times a year for this. I vaguely remember if it was when I was on Crixivan, Zerit and Epivir ( I may be wrong). The first time I was hospitalized for about 8 days and it was horrible. I lost weight like hell and had to diet after being released from the hospital. I also was not a heavy drinker but I do remember one of  the secondary effects of Crixivan saying that it may cause pancreatitis. This and high levels of triglycerides probably caused high levels of amylase and other things to get out of control. I had about 6-7 cases in all but now it's been over 3 years that I haven't suffered from another attack. Strangely they went away but I did eliminate fried foods, red meats, and any food that might be hard on my stomach. I barely touch a beer now but I may have about one or two a year. Alcohol and meds don't mix. Someone told me that hiv multiplies happily in blood with alcohol. Even though I still have high cholesterol and triglycerides, I haven't had an episode of Pancreatitis and hope it stays that way. I do miss drinking wine, though.
Catman

Meow to the birds
Meow to the tree's
Meow to the end
of this dreadful disease...

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.